What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 12:34 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 12:34 PM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
134 PM EDT Thu Jul 10 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.NEAR TERM...
Issued at 132 PM EDT Thu Jul 10 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Less amplified trough resides north of region over northern GA
and South Carolina as the Bermuda High remains to our west. As a
result, deep layer southwesterly flow continues to support a
transportation of moisture into SE GA and NE FL. PWATs this
morning was 1.97 inches per 12Z JAX sounding, just exceeding the
75th percentile for this time of year.
Limited convection this early afternoon over the I-75 corridor,
where showers and thunderstorms becoming scattered to numerous in
coverage by the late afternoon/evening as it advects eastward,
particularly north of I-10 into SE GA. The aforementioned
convective activity will expand toward the east into the late
afternoon and early evening where the sea breeze merger is
expected near and east of the St. Johns River basin. Across SE GA,
rain chances increase late afternoon into the evening with the
approach of a weak vort lobe and south of a lingering frontal
boundary. Focused the higher rain chances across inland SE GA mid
afternoon into the early evening (near 60%) where deeper moisture
(PWATS about 2.1 inches) will coincide south of a passing short
wave, with lower rain chances south of I-10 where 30-50% rain
chances are progged across NE FL this afternoon as "drier" air
limits rainfall coverage compared to yesterday.
WSW steering flow about 8 to 10 knots will mean that storms will
move less slower than yesterday, thus the flooding risk today is
lower where nuisance and localized flooding/ponding of low lying
and urban areas can occur with stronger and slower moving storms
with a marginal risk of excessive rain for SE GA.
Convection slowly wanes through the evening and decreases through
midnight, with an encroachment of Gulf Coast showers toward the
southern Suwannee Valley toward daybreak Friday morning.
Muggy overnight lows will range in the 70s.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 132 PM EDT Thu Jul 10 2025
Southwesterly winds will help bring the Gulf coast sea-breeze well
inland Friday allowing for rain to start popping up along and west
of I-75 in the late morning/early afternoon hours. Coverage and
intensity will increase into the afternoon as temperatures
increase and the Gulf sea-breeze continues to push further inland
with higher chances staying west of I-95 and east of I-75. Daytime
high temperatures will get into the low to mid 90s with heat
indices peaking around 100-105 degrees. Showers and storms linger
after sunset over southeast Georgia, and will slowly dissipate
into the late evening. Overnight temperatures will cool over
inland locations into the low to mid 70s with temperatures staying
slightly warmer along the coast. Saturday, PWAT values drop below
2" bringing afternoon Pop chances below 40% over most of the area.
Winds continue out of the southwest, carrying the Gulf sea-breeze
well inland, creating scattered showers and isolated storms as it
pushes across. Daytime highs will be in the mid to upper 90s with
heat indices in the 100-105 degree range once again. Temperatures
cool overnight, dipping into the low to mid 70s inland and staying
slightly warmer along the coast.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 132 PM EDT Thu Jul 10 2025
Weak steering flow and the return of PWAT values above 2" Sunday
will create slow moving and heavy rain producing storms
concentrated south of I-10 in the late afternoon to evening hours.
This will increase the chances for localized flooding, especially
in urban and poorly draining areas. Next week, diurnal heating and
sea-breeze convergence will create daily rain and thunderstorm
chances through the period. Temperatures will be toasty Sunday and
Monday with temperatures expected to be in the mid to upper 90s
with heat indices of 100 to 105 over most of the area. Winds shift
towards mid-week, bringing cooler air through the end of the
period. This will bring daytime highs back down to the seasonal
average.
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Thu Jul 10 2025
The Atlantic sea breeze will slowly shift inland with coastal TAF
sites shifting winds to SSE 18-20z. Less showers and storms
compared to yesterday with the best chances over SSI and the JAX
metro sites. Have TEMPO groups to cover potential thunderstorms.
Showers and storms will slowly diminish between 23z and 02z, with
VFR conditions during most of the nocturnal hours and morning
daylight hours Friday with perhaps some light misty fog at VQQ
between 09z and 12z reducing sfc vsbys to 4sm.
&&
.MARINE...
Issued at 132 PM EDT Thu Jul 10 2025
High pressure extending across central Florida and a surface
trough across Georgia will bring prevailing southwest winds,
shifting onshore each afternoon as the Atlantic sea breeze moves
inland. Scattered showers and storms will move offshore of the
coast in the afternoon and early evening. Some storms may produce
strong gusty winds and frequent lightning.
Rip Currents: Moderate rip current risk for both SE GA and NE FL
beaches this afternoon. Moderate risk expected for FL beaches
Friday and Low headlined for SE GA beaches at this time.
&&
.FIRE WEATHER...
Issued at 132 PM EDT Thu Jul 10 2025
Winds increase slightly over the next couple of days, improving
daytime dispersion to fair to generally good over northeast
Florida and generally good to very good over southeast Georgia for
the next few days. Marginal risk for severe storms today in the
late afternoon, focused mainly over southeast Georgia, with storms
capable of producing frequent lightning, localized flooding
rainfall and wind gusts up to 40-60 mph. Friday and through the
weekend, general afternoon rain and thunderstorms expected with
the highest chances west of I-95 with the dominating Gulf sea-
breeze.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 73 95 / 30 60 30 30
SSI 77 92 78 92 / 40 50 20 20
JAX 75 96 75 97 / 30 60 20 30
SGJ 75 94 75 94 / 20 40 10 30
GNV 74 96 73 96 / 10 50 10 30
OCF 74 94 73 94 / 10 50 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 10, 2:23 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Thu Jul 10 2025
FLZ125-132-232-325-425-633-102015-
Eastern Clay FL-Western St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
323 PM EDT Thu Jul 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 415 PM
EDT...
At 323 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Doctors Inlet, or near Middleburg, moving
northeast at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Arlington,
Fleming Island, Baymeadows, Ortega, and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3001 8184 3009 8191 3039 8161 3027 8147
3012 8144
TIME...MOT...LOC 1923Z 241DEG 18KT 3009 8181
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Jul 10, 3:55 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Thu Jul 10 2025
GAZ135-136-102130-
Appling GA-Wayne GA-
455 PM EDT Thu Jul 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES THROUGH 530 PM EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Surrency, moving northeast at 10 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baxley and Surrency.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3192 8225 3190 8219 3190 8214 3191 8213
3189 8214 3189 8211 3186 8212 3182 8204
3182 8201 3179 8199 3179 8195 3177 8195
3167 8235 3188 8243 3194 8227
TIME...MOT...LOC 2054Z 243DEG 9KT 3185 8211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Jul 10, 4:29 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Thu Jul 10 2025
GAZ135-136-151-102200-
Pierce GA-Appling GA-Wayne GA-
529 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PIERCE...NORTHWESTERN
WAYNE AND EASTERN APPLING COUNTIES THROUGH 600 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Surrency, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Surrency and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3186 8212 3182 8204 3182 8202 3179 8200
3178 8198 3179 8197 3176 8194 3176 8193
3175 8191 3173 8191 3171 8188 3169 8187
3147 8220 3184 8230 3188 8211
TIME...MOT...LOC 2129Z 221DEG 11KT 3163 8214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Jul 10, 4:44 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
544 PM EDT Thu Jul 10 2025
GAZ132-133-102230-
Coffee GA-Jeff Davis GA-
544 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COFFEE AND WESTERN
JEFF DAVIS COUNTIES THROUGH 630 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fitzgerald, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Broxton, Pridgen, West Green, Snipesville, and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify and may need a Severe Thunderstorm Warning
as it enters Coffee and Jeff Davis counties, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3191 8265 3160 8266 3163 8302 3166 8301
3166 8300 3178 8300 3179 8298 3178 8292
3179 8290 3178 8289 3178 8286 3182 8284
3181 8282 3184 8278 3185 8279 3186 8277
3186 8276 3190 8270
TIME...MOT...LOC 2142Z 272DEG 22KT 3176 8331
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ACSpecial weather statement, Jul 10, 5:02 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Thu Jul 10 2025
GAZ135-136-151-102245-
Pierce GA-Appling GA-Wayne GA-
602 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PIERCE...WAYNE AND
SOUTHEASTERN APPLING COUNTIES THROUGH 645 PM EDT...
At 602 PM EDT, Doppler radar was tracking a strong thunderstorm near
Odum, or 9 miles west of Jesup, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jesup, Gardi, Screven, Odum, Doctortown, and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 8198 3178 8195 3176 8194 3175 8191
3173 8191 3171 8188 3167 8185 3165 8182
3166 8181 3163 8179 3163 8177 3161 8177
3162 8176 3160 8175 3160 8173 3145 8178
3134 8192 3136 8197 3153 8220 3180 8201
TIME...MOT...LOC 2202Z 298DEG 8KT 3159 8205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AC